Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 48, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 26, 2013, 8:34 PM PDT. It took effect at May 27, 2013, 3:00 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 8:34 PM PDT (03:34 UTC)
- In effect from
- May 27, 2013, 3:00 AM PDT
- Expired
- May 28, 2013, 2:28 AM PDT
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
535 WHUS76 KEKA 270334 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PDT SUN MAY 26 2013 PZZ470-271145- /O.NEW.KEKA.SC.Y.0048.130527T1000Z-130527T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 834 PM PDT SUN MAY 26 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY. * WINDS...S 5 TO 10 KT WILL RISE TO 15 TO 20 KT WITH GUSTS TO 25 KT OVERNIGHT. * SEAS...SEAS WILL BUILD TO 8 FT AT 8 TO 10 SECONDS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
268 WHUS76 KEKA 270951 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT MON MAY 27 2013 PZZ450-271800- /O.EXB.KEKA.SC.Y.0048.130527T1300Z-130527T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 251 AM PDT MON MAY 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON. * WINDS...SOUTHERLY RISING TO 15 TO 20 KT WITH GUSTS TO 25 KT THIS MORNING...CONTINUING INTO THIS AFTERNOON. GUSTS UP TO 30 KT AROUND PT ST GEORGE. WINDS SHOULD EASE THIS EVENING. * SEAS...WESTERLY WAVES BUILDING TO 6 FT AT 8 SECONDS THIS MORNING...CONTINUING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-271800- /O.CON.KEKA.SC.Y.0048.130527T1000Z-130527T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PDT MON MAY 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...SOUTHERLY 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH THIS AFTERNOON. WINDS SHOULD EASE THIS EVENING. * SEAS...WESTERLY WAVES BUILDING TO 7 FT AT 8 SECONDS THIS MORNING...CONTINUING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
399 WHUS76 KEKA 271538 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PDT MON MAY 27 2013 PZZ450-470-272200- /O.CON.KEKA.SC.Y.0048.000000T0000Z-130527T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 838 AM PDT MON MAY 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...SOUTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ST GEORGE. WINDS WILL DIMINISH THIS AFTERNOON AND EVENING. * SEAS...WESTERLY WAVES BUILDING TO 6 TO 7 FT AT 8 TO 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
019 WHUS76 KEKA 272133 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 PM PDT MON MAY 27 2013 PZZ450-470-280300- /O.EXT.KEKA.SC.Y.0048.000000T0000Z-130528T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 233 PM PDT MON MAY 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ST GEORGE. WINDS WILL DIMINISH THIS EVENING. * SEAS...WESTERLY WAVES 6 TO 7 FT AT AROUND 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
029 WHUS76 KEKA 280252 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 752 PM PDT MON MAY 27 2013 PZZ450-470-281000- /O.EXT.KEKA.SC.Y.0048.000000T0000Z-130528T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 752 PM PDT MON MAY 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...SOUTHERLY 10 TO 20 KT WILL CONTINUE TO EASE THIS EVENING. * SEAS...WEST 6 TO 7 FT AT AROUND 7 TO 8 SECONDS WILL CONTINUE TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
266 WHUS76 KEKA 280928 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 AM PDT TUE MAY 28 2013 PZZ450-470-281030- /O.CAN.KEKA.SC.Y.0048.000000T0000Z-130528T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 228 AM PDT TUE MAY 28 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVEL. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 26, 8:25 PM PDT, 9 minutes earlier.
Area forecast discussion, May 26, 8:25 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 825 PM PDT SUN MAY 26 2013 .SYNOPSIS...A LATE SEASON STORM WILL BRING RAIN TO NORTHWEST CALIFORNIA LATE TONIGHT INTO MONDAY. SIGNIFICANT RAINFALL IS EXPECTED FOR MOST LOCATIONS. EXPECT SHOWERS MAINLY NORTH OF CAPE MENDOCINO TUESDAY AND WEDNESDAY FOLLOWED BY DRIER WEATHER TOWARDS THE END OF THE WEEK. && .UPDATE...SAT IMAGERY SHOWS CLOUD SHIELD ASSOCIATED WITH APPROACHING STORM BEGINNING TO MOVE INTO NW CA THIS EVENING. MESO MODELS SHOW PRECIP BEGINNING AROUND MIDNIGHT AND EXPANDING S THROUGH THE NIGHT. UPDATED MARINE AND AVIATION DISCUSSIONS FOLLOW. OTHERWISE... CURRENT FCST REMAINS ON TRACK. && .AVIATION...LOW MVFR/HI IFR CIG DEVELOPED AROUND ACV THIS EVENING...SCT...THEN REFORMED AGAIN. EXPECT MVFR CONDITIONS TO PERSIST AT ACV THIS EVENING MOVG INTO CEC OVER THE NEXT FEW HRS. PRECIP WILL BEGIN AROUND 07Z AND EXPAND S OVERNIGHT. INITIALLY MVFR CONDITIONS WILL LOWER TO IFR OVERNIGHT. FURTHER S AND INLAND...VFR CIGS WILL DEVELOP AND LOWER TO MVFR OVERNIGHT INTO MON MORNING. MDT-HVY RA WITH IFR-MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY MON. && .MARINE...BUOY OBS SHOW A S-SW 3-5 FT SWELL AT 13-15 SEC MIXED WITH A W-NW 3-5 AT 10-12 SEC. SHORT RANGE MODELS SHOW WINDS SHIFTING TO THE S AND RISING OVERNIGHT THROUGH MON MORNING AS A COLD FRONT APPROACHES THE REGION WITH SHORT PERIOD S SEAS BUILDING IN RESPONSE. ADVISORY CONDITIONS EXPECTED OVER MOST OF PZZ470 WITH BORDERLINE AREAL/TEMPORAL COVERAGE FOR PZZ450. ELECTED TO HOIST ADVISORY FOR PZZ470 ATTM...BUT WILL NEED TO MONITOR BUOY OBS/MODEL DATA TO SEE IF EXPANSION INTO NEARSHORE WATERS IS NEEDED. MDT W-NW SEAS WILL PERSIST THROUGH MID WEEK. ANOTHER PERIOD OF INCREASED SLY WINDS EXPECTED TUE INTO WED AS ANOTHER PASSES TO THE N. HIGH PRES WILL BUILD INTO THE REGION BEHIND THIS SYSTEM WITH RISING NLY WINDS AND SHORT PERIOD SEAS. ADVISORIES ARE LIKELY BY THU WITH N GALES EXPECTED TO DEVELOP OVER THE OFFSHORE WATERS AND PERSIST THROUGH THE WEEKEND. && .PREV DISCUSSION...ISSUED 349 PM PDT SUN MAY 26 2013...PARTLY CLOUDY SKIES THIS AFTERNOON WILL BE REPLACED BY EXPANDING CLOUD COVER THIS EVENING AHEAD OF A STRONG LATE SEASON STORM. A DEEP MOISTURE PLUME IS EVIDENT ON WATER VAPOR AND IN THE BLENDED TOTAL PRECIPITABLE WATER SATELLITE PRODUCT AND THE VALUES IN THIS PRODUCT LINE UP WELL WITH THE GFS. THUS CONFIDENCE IS NOW HIGH IN CONSIDERABLE RAINFALL TOTALS FOR LATE MAY WITH ALL MODELS INDICATING OVER TO AROUND AN INCH OF QPF FOR THE DEL NORTE COUNTY AREA. AS THIS SYSTEM AND MOISTURE REACH THE COAST RAIN WILL DEVELOP FROM NORTH TO SOUTH OVERNIGHT INTO MONDAY. WIDESPREAD RAINFALL TOTALS OF BETWEEN A QUARTER OF AN INCH TO UP TO AN INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS OF DEL NORTE AND HUMBOLDT COUNTIES. THE CURRENT FORECAST CALLS FOR NEARLY AN INCH OF RAIN FOR CRESCENT CITY BUT AT LEAST ONE MODEL IS INDICATING THERE IS THE POSSIBILITY OF TOTALS UP TO AN INCH AND A HALF. THE RECORD RAINFALL FOR THE DATE IS 1.49 INCHES IN CRESCENT CITY...SO THIS RECORD COULD BE APPROACHED. OTHER RECORDS FOR THE DATE ARE 1.14 INCHES IN EUREKA AND 2.10 INCHES AT UKI WHICH AT THIS TIME ARE NOT EXPECTED TO BE REACHED... ESPECIALLY UKI WHERE THE FORECAST RAINFALL IS ONLY 0.30 INCHES. A COLD FRONT WILL MOVE THROUGH THE REGION DURING THE DAY MONDAY PUSHING THE GREATEST MOISTURE SOUTH OF THE REGION BY LATE MONDAY AFTERNOON BRINGING AN END TO THE HEAVIEST RAINFALL. SOME SHOWERS WILL CONTINUE THROUGH MONDAY NIGHT BEFORE WEAK RIDGING ALOFT BUILDS OVERHEAD. THIS SHOULD END RAINFALL BY TUESDAY MORNING FOR MOST LOCATIONS. ANOTHER SHORTWAVE TROUGH WILL MOVE TOWARD THE COAST TUESDAY NIGHT INTO EARLY WEDNESDAY BRINGING ONE LAST SHOT OF RAINFALL TO AREAS PRIMARILY NORTH OF CAPE MENDOCINO. RAISED POPS TUESDAY NIGHT AS MODELS HAVE COME INTO BETTER ALIGNMENT FOR THIS SYSTEM. MODELS ARE NOW ALL INDICATING THAT A LARGE RIDGE WILL BUILD OVER THE WEST COAST FOR LATE IN THE WEEK WITH A CONSIDERABLE WARMING TREND EXPECTED. HIGH TEMPERATURES MAY APPROACH 90 FOR SOME INTERIOR VALLEY LOCATIONS BY NEXT WEEKEND. RPA && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM PDT MON FOR PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 26, 4:09 AM PDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 409 AM PDT SUN MAY 26 2013 CAZ001>004-076-271245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 409 AM PDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.